Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 114, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 30, 2017, 1:29 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2017, 1:29 PM CDT (18:29 UTC)
- Expired
- Apr 30, 2017, 2:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 122 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 1:51 PM CDT | TSTM WND DMG | 3 S Lawrenceburg, TN | 2 FEET DIAMETER OAK TREE SNAPPED JUST SOUTH OF HWY 43 AND HWY 64 INTERSECTION |
| Apr 30, 1:53 PM CDT | TSTM WND DMG | Ethridge, TN | TWO NORTHBOUND LANES OF HIGHWAY 43 BLOCKED BY TREE ACROSS THE ROADWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted.
058
WUUS54 KOHX 301829
SVROHX
TNC099-181-301900-
/O.NEW.KOHX.SV.W.0114.170430T1829Z-170430T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
129 PM CDT SUN APR 30 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Wayne County in Middle Tennessee...
Lawrence County in Middle Tennessee...
* Until 200 PM CDT
* At 129 PM CDT, a severe thunderstorm was located near
Underwood-Petersville, or 11 miles north of Florence, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lawrenceburg, Loretto, St. Joseph, Ethridge, Leoma, Westpoint and
Iron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3500 8768 3535 8761 3535 8722 3530 8722
3529 8723 3528 8722 3500 8725
TIME...MOT...LOC 1829Z 205DEG 44KT 3496 8768
HAIL...<.75IN
WIND...60MPH
$$
Whitehead1 follow-up statement
558
WWUS54 KOHX 301847
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
147 PM CDT SUN APR 30 2017
TNC181-301855-
/O.CAN.KOHX.SV.W.0114.000000T0000Z-170430T1900Z/
Wayne TN-
147 PM CDT SUN APR 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. therefore the warning has been cancelled.
LAT...LON 3500 8755 3535 8747 3535 8722 3530 8722
3529 8723 3528 8722 3500 8725
TIME...MOT...LOC 1845Z 236DEG 36KT 3523 8734
$$
TNC099-301900-
/O.CON.KOHX.SV.W.0114.000000T0000Z-170430T1900Z/
Lawrence TN-
147 PM CDT SUN APR 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR LAWRENCE COUNTY...
At 145 PM CDT, a severe thunderstorm was located over Lawrenceburg,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lawrenceburg, Loretto, St. Joseph, Ethridge and Leoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3500 8755 3535 8747 3535 8722 3530 8722
3529 8723 3528 8722 3500 8725
TIME...MOT...LOC 1845Z 236DEG 36KT 3523 8734
HAIL...<.75IN
WIND...60MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 10:24 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Apr 30, 10:24 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1024 AM CDT Sun Apr 30 2017 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Quick update this morning to get a better handle on precip timing for this afternoon through the overnight hours. A few short term models such as the HRRR want to bring precip in a bit earlier, even having some showers and thunderstorms in the Nashville area by 2-3 pm. Model consensus has things speeding up just a little bit, so adjusted pops to match. Winds will remain strong through the Wind Advisory period, and even increased winds slightly through the I-65 corridor and west for the afternoon. Also tossed in severe mention mainly west of I-65 during the afternoon and early evening, but instability falls off rapidly after 7pm so didn't extend wording much after that. With increased cloud cover the potential for severe would appear to drop slightly, but out west with current convection this morning, storms are not having an issue becoming severe and even producing isolated tornadoes. So for now the forecast looks to be on track for today and tonight. && .AVIATION... 12Z TAF DISCUSSION. Big changes set to occur this period as a cold front moves slowly across the region. Large area of showers/storms currently out west expected to work eastward over the next 24-36 hours. Main area of precip expected to affect the mid-state roughly 17z-05z... with light showers lingering into the overnight hours. Overall conditions will be VFR but cigs and vsbys likely to drop in heavier precip...especially this evening. Winds will also be quite strong and gusty...possible gusting to 40 mph today. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM CDT this evening FOR Bedford-Cannon- Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......Barnwell AVIATION........07
Hazardous weather outlook, Apr 30, 5:03 AM CDT, 8 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 503 AM CDT Sun Apr 30 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-011015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 503 AM CDT Sun Apr 30 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Widespread thunderstorms are expected to move across middle Tennessee this afternoon and evening. Some storms may be strong to severe...with damaging winds...hail...and a possible tornado...especially west of interstate 65. Storms could also contain heavy rainfall...especially across southern middle Tennessee with the additional threat of isolated flash flooding. In addition to thunderstorms, the front will bring strong gusty winds. A wind advisory is valid for locations outside of the plateau from 10 am until 10 pm. Winds gusts to 40 mph will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:26 PM CDT | Special Weather Statement | OHX | Putnam, White | 34 min |
| Apr 29, 7:35 PM CDT | Special Weather Statement | OHX | DeKalb | 25 min |
| Apr 29, 7:52 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton | 38 min |
| Apr 29, 7:56 PM CDT | Special Weather Statement | OHX | DeKalb, Jackson, Smith | 49 min |
| Apr 29, 8:08 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 21 min |
| Apr 30, 2:12 AM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Davidson and 23 more | 19 hr |
| Apr 30, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 32 min |
| Apr 30, 2:18 PM CDT | Special Weather Statement | OHX | Williamson | 27 min |
| Apr 30, 2:28 PM CDT | Special Weather Statement | OHX | Giles, Marshall | 47 min |
| Apr 30, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 32 min |
| Apr 30, 2:39 PM CDT | Special Weather Statement | OHX | Davidson | 51 min |
| Apr 30, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 20 min |
| Apr 30, 2:48 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 27 min |
| Apr 30, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 29 min |
| Apr 30, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 26 min |
| Apr 30, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 31 min |
| Apr 30, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 34 min |
| Apr 30, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 31 min |
| Apr 30, 3:43 PM CDT | Special Weather Statement | OHX | Wilson | 32 min |
| Apr 30, 3:56 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, DeKalb, Grundy, Warren | 49 min |
| Apr 30, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 49 min |
| Apr 30, 4:28 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam, Van Buren, Warren, White | 62 min |
| Apr 30, 4:46 PM CDT | Special Weather Statement | OHX | Jackson | 29 min |
| Apr 30, 4:50 PM CDT | Special Weather Statement | OHX | Jackson | 40 min |
| Apr 30, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 33 min |
| Apr 30, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 23 min |
| Apr 30, 5:26 PM CDT | Special Weather Statement | OHX | Overton, Pickett | 49 min |
| Apr 30, 5:28 PM CDT | Special Weather Statement | OHX | Cumberland, Fentress | 62 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.